MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION TOTAL SHOULDER; GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER

ENCORE MEDICAL L.P. FOUNDATION TOTAL SHOULDER; GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER
Model Number 503-42-027
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the glenoid being loose.The surgeon thought the joint was overstuffed, so he put in a smaller head.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was the patient had a loose glenoid.The in-vivo length of patient service for the implant was 6.3 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.Review of the device history record (dhr) for the explanted part (s) revealed no discrepancies or issues during the manufacture of this part (s).The dhr evidences that all critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a loose glenoid.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION TOTAL SHOULDER
Common Device Name
GLENOID, UNIFORM, PEGGED 42MM CM FOUNDATION SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6715886
Report Number1644408-2017-00562
Device Sequence Number13854158
Product Code KWS
UDI-Device Identifier00888912143547
UDI-Public(01)00888912143547
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K960906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2014
Device Model Number503-42-027
Device Catalogue Number500-04-142
Device Lot Number53988169
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR